Quantcast

Life-Threatening Anaphylactoid Reaction in an Acute Ischemic Stroke Patient With Intravenous rt-PA Thrombolysis, Followed by Successful Intra-Arterial Thrombolysis.

Research paper by In-Serk IS Park, A-Hyun AH Cho, Seung-Jae SJ Lee, Joong-Seok JS Kim, Kwang-Soo KS Lee, Yeong-In YI Kim

Indexed on: 01 Mar '08Published on: 01 Mar '08Published in: Journal of clinical neurology (Seoul, Korea)



Abstract

An anaphylactoid reaction to recombinant tissue plasminogen activator (rt-PA) is an uncommon but fatal complication. A 39-year-old man was admitted within 1 hour of the onset of a right hemispheric stroke. He was not taking any specific medication, including angiotensin-converting enzyme (ACE) inhibitors. A systemic anaphylactoid reaction developed immediately after rt-PA infusion. However, the symptoms were improved after treatment with a steroid and antihistamine. Subsequent intra-arterial thrombolytic therapy resulted in complete recanalization and clinical improvement. To our knowledge, this is the first report of a life-threatening anaphylactoid reaction after rt-PA treatment followed by successful intra-arterial thrombolytic therapy in a patient who had not taken an ACE inhibitor.